MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance/was stuck in the sheath and another axium coil in the same procedure that stretched/broke/detached prematurely.The patient was undergoing a coil embolization procedure to treat a right internal carotid artery (r-ica) unruptured saccular aneurysm.The aneurysm max diameter was 4mm and the aneurysm neck was noted as "narrow" at 3mm.Patient's blood flow was normal; vessel tortuosity was moderate.It was reported that the devices were prepared as indicated in the instructions for use (ifu).Continuous catheter flush was administered during the procedure.During delivery of the qc-2-6-3d coil (lot: 230139130), there was abnormal resistance advancing the coil through the introducer sheath and it could not be delivered properly.The coil was replaced and the replacement coil was delivered and deployed successfully.During the same procedure, another axium coil, apb-1-4-3d-es (lot: 230592904) was delivered.The physician repositioned the coil once and it was found that the coil had stretched with a relatively long portion remaining outside the aneurysm.It was noted the coil also could not be fully advanced and that it had broken/separated or detached prematurely though no attempt had been made to detach the coil.Since the coil was unable to be fully advanced, it was removed along with the catheter system.There was no harm or injury to the patient associated with this event.No additional medical or surgical intervention was required.
 
Additional Manufacturer Narrative
Continuation of d10: product id qc-2-6-3d (lot: 230139130).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.Regarding coil qc-2-6-3d (lot: 230139130), the introducer sheath was held vertically during preparation when the implant coil was pulled back inside during hydration.It could not be determined whether there was any kink or damage to the coil after removal, and the cause of the coil resistance or being stuck in the sheath was not determined.For coil apb-1-4-3d-es (lot: 230592904), it could not be determined if the coil came out of the introducer sheath smoothly or if there was any kink or damage observed on the pushwire.The cause of the coil stretch and break was not determined.In general, it was noted that the catheter used was not a medtronic product.It could not be determined if there was any damage to the catheter after removal.The procedure was completed by replacing the entire system, successfully positioning the microcatheter, and using a new coil for embolization.
 
Additional Manufacturer Narrative
Updated b5, d9 h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): both the axium device and the axium prime device were both returned for analysis within a shipping box, inside a sealed plastic biohazard pouch, in open individual axium and axium prime inner pouches, within individual introducer sheath, and within individual introducer sheaths.Visual inspection/damage location details: the introducer sheath was returned and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The pushwire was found to be bent at ~9.1cm and bent within the introducer sheath at ~150.6cm from the proximal end.The axium prime implant coil was found to be still attached to the pushwire detach element; in addition, the axium prime implant coil was found to be stretched and damaged (broken) within the introducer sheath.The distal tip ball was found to be broken off and not returned.No other anomalies were observed.Testing/analysis (including sem reports): during testing the axium prime implant coil was able to advance outside of the introducer sheath without any issues.Due to the damaged condition, no further testing was able to be performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the axium prime device was returned damaged, with the pushwire bent and the implant coil damaged (broken).The damage found with the axium prime device was found to be consistent with possible advancement/retraction against resistance.The report notes that ¿the physician repositioned the coil once and it was found that the coil had stretched with a relatively long portion remaining outside the aneurysm¿.A few possible cause of catheter resistance are but not limited to, incompatible catheter, damage or kink to pushwire, and/or tortuous anatomy; however, the root cause was unable to be determined.Based on the device analysis and the reported information, the customer¿s report of ¿coil separation¿ and ¿coil stretched¿ were both able to be confirmed.The cause was determined to be resistance met within the non-medtronic catheter.The axium prime distal tip was not returned for assessment; therefore, no further analysis was able to be assessed.It is possible the break occurred from the stretching, which possibly happened from the resistance met within the non-medtronic catheter.Based on the device analysis and the reported information, the customer¿s report of ¿coil premature detachment¿ was unable to be confirmed, as the axium prime implant coil was found damaged (broken); however, still attached to the pushwire detach element.The report mentions ¿no attempts were made to detach the axium prime implant coil.It was noted that the patient's vessel tortuosity was moderate, which could lead to possible resistance while advance the implant coil within the non-medtronic catheter.The unknown non-medtronic microcatheter mentioned in the report was not returned; therefore, compatibility could not be determined.Any contribution the non-medtronic microcatheter had towards the damage/resistance was unable to be assessed.It was reported that the devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous catheter flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24056149
Report Number9617601-2026-00259
Device Sequence Number13128068
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public(01)00763000313630(17)280226(10)230592904
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number230592904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/16/2026
03/12/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/09/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight59 KG